MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR COSTA RICA LLC TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK

TERUMO CARDIOVASCULAR COSTA RICA LLC TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Model Number 75582-02
Medical Device Problem Codes Inaccurate Delivery (2339); Device Misassembled During Manufacturing /Shipping (2912)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of the device for cardiopulmonary bypass (cpb), the cardioplegia circuit was assembled backwards.It was meant to be a 1:4 circuit and it was built as a 4:1.The team had a difficult time arresting the patient's heart during surgery due to inadequate cardioplegia solution delivery.The unit was not changed out.The surgical procedure was completed successfully.There was no delay, no blood loss, nor adverse consequences to the patient.
 
Additional Manufacturer Narrative
Updated blocks: b5 and h6.The reported complaint was confirmed.Based on the photo evidence provided, the issues occurred in line 8 of the drawing specification.The assembly was built with incorrect tubing sizes connected to the y components, specifically in tubing l6 and l4.Tubing l6 was assembled with a 1/4 inch tubing instead of the required 1/8 inch tubing, and tubing l4 was assembled with a 1/8 inch tubing instead of the required 1/4 inch tubing.The root cause of the reported issue was a workmanship error as the pack was not assembled according to the specification.Line 8 of the cardioplegia set was assembled with an incorrect tubing size configuration, likely resulting from a mix-up between tubes l6 and l4.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.
 
Event or Problem Description
Per clinical review: the team experienced an issue with their tubing pack and the cardioplegia delivery circuit within it that had the wrong diameter tubing sizes in it.The tubing sizes were reversed.This was discovered during cardiopulmonary bypass (cpb).The cardioplegia circuit tubing was not changed out.There was no harm to the patient, and the surgery was successfully completed.The result of this incorrect assembly was that the incorrect volume and concentration of cardioplegia was delivered to the patient.This occurred because the customer was not aware of the tubing diameter change and did not change the flow constant factor on the roller pump.Also, the customer was most likely using a delnido cardioplegia mixture, which is dictated to be delivered in a 1:4 ratio, that is 1 part blood to 4 parts crystalloid.The result was that the patient heart was difficult to arrest, as the improper concentration of blood cardioplegia was delivered.Thus, the patient was underdosed blood cardioplegia.The cardioplegia circuit tubing was not returned to the manufacturer for further investigation, however pictures were taken and shared by the customer.

Brand Name
TERUMO CARDIOVASCULAR PROCEDURE KIT
Common Device Name
CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Manufacturer (Section D)
TERUMO CARDIOVASCULAR COSTA RICA LLC
calle 58
cartago, zona franca la lima 30106
CS  30106
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key23639392
Report Number3017987980-2025-00023
Device Sequence Number15731298
Product Code OEZ
UDI-Device Identifier00699753528697
UDI-Public(01)00699753528697(17)270831(10)0001266799
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75582-02
Device Lot Number0001266799
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2025
Supplement Date Received by Manufacturer02/26/2026
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown